T Nation

Hair Loss


#1

I just got done with my second cycle: 450 mg/week supertest x 11 weeks + 300 deca x 8 weeks. I'm 45 years old.

I got some ok gains on this cycle, although oddly enough my first cycle with 360 test and 200 deca seems to have given me better gains. Maybe it's because it was my first.

I'm on PCT now - my last shot being over 2 weeks ago. But now every time I shake my fingers through my hair (I let it grow a little long), I can drop 4 to 6 hairs almost every time. I don't see that much hair on my pillow at night, but at my desk at work I'll drop a hair her and there throughout the day. I was figuring that by now my hair loss would stop since I'm not on test anymore.

How much of this loss is permanent? I've seen reports of people having this happen temporarily and others - well, not so temporary.


#2

No one can tell you for sure. Like any side effect someone people get more of something and less of something else. In the future you might look to something like Finasteride to combat what appears to be DHT sensitivity on your end


#3

Im only 21 but have been balding since I was about 17 (much different situation than you). But if you really are worried, I use rogaine on and off cycle as it is something you must always continue to use. Since I started I rarely see any hair loss at all even with high levels of test. I've heard many people say it works for them, and many say it doesn't. But maybe it's worth looking into.

Good luck, and if you do end up loosing some hair just be glad it wasn't when you were 20 :slight_smile:


#4

Thanks. But even losing it at my age is no fun as it conflicts with my self image as being a guy with a full head of hair! In all fairness, I was already thinning a bit on my crown before my first cycle - but I suspect it came from a nasty bout of hard-core psoriasis.

I looked into Finasteride and Minoxidil foam - but the potential negative side effects scared me away. There are forums full of people claiming to have suffered everything from "Minoxidil face" (look that up - it's very scary) to permanent ED and low libido.

I have heard of people losing hair on AAS and then having it grow back. The loss in those cases is probably different that aggravated MPB, but the net being what it is _ there's plenty of conflicting info.


#5

I plan on running finasteride while on a test cycle in the future.


#6

Take the propecia. The claims of permanent impotence and low libido are unconfirmed, at best. All medications have side effects, and most have a serious side effect or two that only 1/10000 people experience. Do you want to keep your hair? If so, then propecia during and for a time after your cycle will be your best bet.


#7

I read some reports on the web from people who cursed the day they started finasteride. I don't want to post links here, but google "finasteride side effects" or "propecia side effects". The stories are very scary. The risk seems to be the equivalent of permanent chemical castration. Some people even complained of numb dicks.

That said, have you guys experienced this or known anyone who has?


#8

Nope and I would not take as gospel everything you read off of a google search. But if it gives you too much anxiety obviously dont take it


#9

There are a lot of horror stories with propecia. It effects everyone different,


#10

There's horror stories with everything from alcohol to cocaine. Steroids shrink your nuts is a classic one too.
Its very true what you say that you never know till you try. And there is no shame in not trying.


#11

I tried it for 8 years.

Only thing it did for me was raise my estrogen through the roof.


#12

Only thing? I thought it helped with your individual hairloss? If it didnt why did you use it for 8 years?


#13

oh yeah it definetly works buy turning you into a girl.

I meant bad side effects wise and lowered libido dramatically. But yes it did work. My estrogen was 270 with a normal high of 70 when i was on it.


#14

You must have justified using it for 8 years somehow? Im assuming once you introduced the adex it corrected your estrogen related issues?


#15

Yeah i justified by keeping my hair lol. I never really noticed many sides except lower libido but i always wondered if the higher e2 was hurting my gains in the gym. So i quit and I am not quite sure if im gaining better or the same. I didnt want to run finasteride and adex my whole life. I am sure at one point when i notice the loss taking place again i will get right back on. .


#16

I haven't seen any of those sides from the minoxidil. I highly doubt it would give PERMANENT Ed. I think its worth a try man


#17

http://www.ergo-log.com/finasteridetestosterone.html


#18

I took Propecia a while back and now they won't let me donate blood. It didn't work (obviously).


#19

Get on Propecia ASAP man. I started loosing my hair a few years ago (23 years old) and jumped on Propecia and Rogaine. I got very good regrowth and now have no visable hairloss. Can't even tell you how happy I am.

DO NOT BELIEVE BULLSHIT SITES LIKE PROPECIAHELP.COM! Those people are a loud minority and most are mental patients who's "sides" are in their head. Only 2% of users experienced sides in Merk's trial, look it up! And those who did saw their sides go away after discontinuing the drug. You can even get a script for Proscar, which are 5 mg pills of Finasteride and split them up to save a ton of money. Many people do this. I wouldn't add rogaine though until accessing the situation in a few more months.

If you have any questions PM me dude. The vast majority of the population is VASTLY ignorant about hairloss. I'd hate to see a guy needlessy go though it as a result of scared away from misinformed jeroffs on the web. Good luck.


#20

Thanks for the info. Before I go the Proscar route yet, has anyone here had any luck with Nizoral and Spirolactone shampoos? I'm reading some positives on those. Apparently they help reduce the DHT in the scalp region.

As far as Proscar is concerned, can I stop the treatment after my cycle without losing the hair I woiuld have lost if I hadn't taken it on cycle?